MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 SILHOUETTE RESECTION GUIDE; SHOULDER INSTRUMENT - RESECTION GUIDE

DEPUY IRELAND - 3015516266 SILHOUETTE RESECTION GUIDE; SHOULDER INSTRUMENT - RESECTION GUIDE
Catalog Number 620010002
Medical Device Problem Codes Device-Device Incompatibility (2919); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that while drilling the pin through a hole in the resection guide, the pin got stuck in the hole of the guide.Surgeon was able to be continue the surgery by utilizing the other holes (avoiding the hole in which the pin originally stuck).Following the case it was noticed that the resection guide had some minor damage at the location of the hole.The issue was that the pin was being cut into by the damaged metal slot of the guide.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, it was reported that while drilling the pin through a hole in the resection guide, the pin got stuck in the hole of the guide.We were able to continue with the surgery, just had to utilize the other holes (avoiding the hole in which the pin origanlly stuck).Following the case, it was noticed that the resection guide had some minor damage at the location of the hole.- the issue was that the pin was being cut into by the damaged metal slot of the guide.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (img_0356.Jpg 1, img_0354.Jpg).Visual analysis of the photo returned indicated that the area around the hole of the silhouette resection guide appears to be damaged, exhibiting some scratches.However, it was not possible to identify any pin lodged in the hole.The observed condition could be attributed when the pin is drilled in a misaligned position into the hole, the resulting movement can cause the pin to scrape against the sides of the hole, leading to scratches.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the silhouette resection guide would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SILHOUETTE RESECTION GUIDE
Common Device Name
SHOULDER INSTRUMENT - RESECTION GUIDE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20665466
Report Number1818910-2024-23535
Device Sequence Number15511841
Product Code MBF
UDI-Device Identifier10603295538974
UDI-Public(01)10603295538974(10)661534
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K202716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620010002
Device Lot Number661534
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown